Alert archive / Ohio / Special Marine Warnings in 2011
Special Marine Warning 113, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Nov 14, 2011, 5:42 PM EST. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 5:42 PM EST (22:42 UTC)
- Expired
- Nov 14, 2011, 7:00 PM EST
- In force
- 78 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WHUS51 KCLE 142242
SMWCLE
LEZ145>149-165>169-150000-
/O.NEW.KCLE.MA.W.0113.111114T2242Z-111115T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
542 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
VERMILION TO RIPLEY NY...
* UNTIL 700 PM EST
* AT 539 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM ERIE TO LORAIN HARBOR...MOVING EAST AT 40 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEVELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING
FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4143 8235 4171 8233 4220 8125 4238 8011
4248 7986 4235 7982 4228 7974 4201 8035
4172 8137 4155 8156 4147 8174 4147 8192
4151 8202 4141 8227
TIME...MOT...LOC 2240Z 263DEG 61KT 4216 8003 4143 8222
$$
KUBINAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Nov 14, 3:25 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 3:25 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST MON NOV 14 2011 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. A FEW TROFS OR COLD FRONTS WILL MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. A VERY GOOD THREAT OF SEVERE WEATHER WITH WIND...HAIL AND SOME TORNADOES. PLENTY OF SHEAR. AT THIS TIME IT LOOKS TO BE ORGANIZING INTO MORE OF A LINE...WIND COULD BE THE MAIN CULPRIT. WITH IT QUICK MOVEMENT RAINFALL SHOULD NOT BE A REAL BIG ISSUE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... IT IS A TOUGH FORECAST FOR TUESDAY THROUGH WEDNESDAY WITH FRONTS/TROF MOVING THROUGH AT TIMES. RIDGE BUILDS FOR TUESDAY MORNING AND THEN A TROF MOVE THROUGH TUESDAY AFTERNOON AND EVENING. MORE RIDGING FOR WEDNESDAY EVEN WITH COLD AIR MOVING IN AT 850 MB. LATE WEDNESDAY NIGHT AND INTO THURSDAY THE MOISTURE GET BETTER AND WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE NEAR 19C. THUNDER MAY BE POSSIBLE AS PLENTY OF COLD AIR AT 500 MB. AT THIS TIME WILL NOT MENTION THUNDER. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY AND FRIDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE EXTENDED SECTION WILL START WITH HIGH PRESSURE OVER MUCH OF THE FORECAST AREA. THE HIGH PRESSURE CENTER WILL PUSH EAST AS A STORM SYSTEM DEVELOPS OVER THE UPPER MISSISSIPPI VALLEY. WARM AIR ADVECTION IN ADVANCE OF THIS SYSTEM MAY BRING SCATTERED SHOWERS OVER THE AREA SATURDAY AND SATURDAY NIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE REGION SUNDAY BRINGING WIDESPREAD SHOWERS TO THE REGION. THE 12Z RUN OF THE GFS SHOWS THE FRONT STALLING AROUND THE OHIO RIVER SUNDAY NIGHT RETURNING AS A WARM FRONT MONDAY INTO TUESDAY. I WILL KEEP CHC POPS OVER THE EXTENDED PERIOD AS MOVEMENT AND TIMING OF THESE SYSTEMS WILL BE DIFFICULT. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... WARM FRONT LIFTING NORTH AND SHOWERS ARE LIFTING NORTH WITH IT. FOR A FEW HOURS THIS AFTERNOON...AREA SHOULD HAVE VFR TO MVFR CEILINGS WITH WINDS BEGINNING TO GUST TO UPWARDS OF 30 KNOTS FROM THE SOUTH. SURFACE LOW MOVING FROM CENTRAL IL TO NW OH QUICKLY TODAY. NEW SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS IND AND MOVE EASTWARD INTO NRN OHIO LATER THIS AFTERNOON AND EVENING. POTENTIAL FOR THESE STORMS TO BE SEVERE. IFR WITHIN TS AND THEN ALSO WHEN THE FRONT SLIPS THROUGH THIS EVENING. SOUTHERN LOCATIONS WILL LIKELY RETAIN THE IFR UNTIL TUESDAY MORNING...OTHERS MAY SEE IMPROVEMENT. WEAK HIGH PRESSURE FOR TUESDAY. .OUTLOOK...AREAS OF NON VFR POSSIBLE TUESDAY NIGHT ACROSS THE SOUTHEAST...AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS NE OH/NW PA. && .MARINE... THE 12Z RUN OF THE MODELS CONTINUE TO SHOW A WIND MAX MOVING AHEAD OF THE LOW PRESSURE CENTER AS IT PUSHES THROUGH THE GREAT LAKES REGION THIS EVENING. SOUTHWEST WINDS AROUND 25 KNOTS ARE POSSIBLE THIS EVENING SO I WILL KEEP SMALL CRAFT ADVISORY UNTIL 06Z. WINDS WILL DECREASE AFTER MIDNIGHT. SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT UNTIL ANOTHER COLD FRONT MOVES ACROSS THE LAKE WEDNESDAY MORNING BRINGING A NORTHWEST SHIFT TO THE WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ142>149. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...GARNET AVIATION...OUDEMAN MARINE...GARNET
Hazardous weather outlook, Nov 14, 3:48 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EST MON NOV 14 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-152100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. AHEAD OF THE THUNDERSTORMS WINDS MAY GUST UP TO 40 MPH THIS EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME FLOODING OF ROADS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-152100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-152100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 348 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 14, 2:17 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 217 PM EST MON NOV 14 2011 OHZ012-014-089-141945- ASHTABULA INLAND-ASHTABULA LAKESHORE-LAKE- 217 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LAKE AND NORTHERN ASHTABULA COUNTIES UNTIL 245 PM EST... AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENEVA...OR 10 MILES WEST OF ASHTABULA... MOVING EAST AT 60 MPH. SMALL HAIL UP TO THE SIZE OF DIMES AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ASHTABULA NORTH KINGSVILLE CONNEAUT. THE TOWNS OF GENEVA-ON-THE-LAKE AND EDGEWOOD ARE ALSO IN THE PATH OF THIS STORM. OUDEMAN
Special weather statement, Nov 14, 2:43 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 243 PM EST MON NOV 14 2011 PAZ001-002-142030- NORTHERN ERIE-SOUTHERN ERIE- 243 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR ERIE COUNTY UNTIL 330 PM EST... AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBION...OR 19 MILES EAST OF ASHTABULA...MOVING EAST AT 70 MPH. WIND GUSTS TO 40 MPH...SMALL HAIL AND SOME LOCALLY HEAVY RAIN COULD OCCUR. SOME LOCATIONS COULD RECEIVE UP TO AN INCH OF RAIN IN A SHORT TIME CAUSING SOME PONDING OF WATER ON ROADS. MOTORISTS WILL HAVE TO USE CAUTION IF THEY ENCOUNTER HIGH WATER. KIELTYKA
Local storm report, Nov 14, 4:16 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HASKINS 41.46N 83.70W
11/14/2011 E1.50 INCH WOOD OH TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:06 AM EST | Small Craft Advisory | CLE | 17 hr | |
| Nov 14, 2:00 PM EST | Special Marine Warning | CLE | 75 min | |
| Nov 14, 3:42 PM EST | Flash Flood Warning | CLE | Lucas, Wood | 3 hr |
| Nov 14, 3:51 PM EST | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 39 min |
| Nov 14, 4:07 PM EST | Special Marine Warning | CLE | 83 min | |
| Nov 14, 4:13 PM EST | Special Marine Warning | CLE | 92 min | |
| Nov 14, 4:27 PM EST | Special Marine Warning | CLE | 78 min | |
| Nov 14, 5:10 PM EST | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake | 6 hr |
| Nov 14, 5:14 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
| Nov 14, 5:31 PM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 59 min |
| Nov 14, 5:51 PM EST | Tornado Warning | CLE | Wyandot | 28 min |
| Nov 14, 6:05 PM EST | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 25 min |
| Nov 14, 6:32 PM EST | Severe Thunderstorm Warning | CLE | Marion | 28 min |
| Nov 14, 6:52 PM EST | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Nov 14, 4:37 PM EST | Severe Thunderstorm Warning | CLE | Erie | 68 min |
| Nov 14, 4:49 PM EST | Tornado Warning | CLE | Erie | 41 min |
Nearby
Special Marine Warnings in Ohio, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.